Monday, November 7, 2011

I'LL TAKE THE DIABETES...

The constant guilt of making the wrong decision is eating at me. I don't know what to do and I want someone to make the decision for me... just to lift SOME of the guilt. SOME of the burden.

As you know(or maybe you don't), Justin was dx'd with a form of Epilepsy back in April(<-- you can read about it there). Seven months later, we are still trying to sort out the medication(<-- you can read  a little about that here).

In short...the first medication caused stomach pain and vomiting. The second one they wanted him to take I refused. Med number three was working well until we realized that Justin was still having seizures, just not as often. The increase in the meds that were, up to that point, working... proved to have negative effects when increased. Justin started complaining of abdominal pain and his mood... woah! Short tempered and cranky to put it lightly.

Last week we decreased the meds and the above mentioned improved. However, we still have that "little issue" of him still having seizures.

Anthony followed up with Justin's neurologist today and they gave him the new medication that they want Justin to start IN ADDITION TO the decreased dose of the current meds. When I got home this afternoon, I realized that it is the same medication that I refused to give him when the first meds didn't work.

This medication scares me. I don't know what to do. I don't know what is best for my son, who already said something about the 7 pills a day
(5 in the morning and two at night) that he was taking when we increased the dose.

He's 10... not 80. 10 year olds should not have to take that much medication in a day and my heart broke when he cried about it.

I can honestly say that as much as I hate what diabetes puts him through... I would take Diabetes over the Epilepsy and all of its horrid medication ANYDAY.

I never thought I would be in a position where I didn't know how to care for him. Where I didn't know what was best.

I just don't know what to do and I am terrified that I will make the wrong choice. I guess because I am not the one that will suffer because of it.

Hug your little one tight. They are all stronger than they should have to be.

11 comments:

Diane D said...

I'm sorry and I'm here for you. Sending hugs and comfort and ease for your heart...

Nikki of Our Diabetic Warrior said...

Hi Lora,
I'm so sorry to hear that you're struggling. The best advice I can give is to get on bended knee and pray to God for guidance. He'll direct your path straight.

I'll be praying for you!

sky0138 said...

Oh my friend I am so sorry...:o(...that has got to be an awful feeling of not knowing what to do. I'm so sorry! I wish I had some uplifting words to make you feel better, but I am not the sharpest tool in the shed tonight so I will just let you know that I am sending you giant HUGS and I hope that you get the results you need and they can find the right medication for Justin. xoxo

Jennifer said...

I'm so sorry you all are going through this.

Penny said...

Lora, I am so very sorry you and Justin are going through all this. Can I suggest a second opinion by another doctor versed in epilepsy in kids? Why don't you go and see what someone else has to say about these meds? Maybe you have already done that. Sending you love and hugs my friend.

Roselady said...

Sounds frustrating. And scary. It's hard to be a mom in situations like these. It's almost like you want your own mom to step in and do the work for you.

Kelly said...

Hugs given for sure! I am thinking of you all as you face this difficult decision.

Jules said...

My goodness..im sorry to read this. There has to be a better answer. Is there another dr you can consult, even in regards to the drug you have reservations about? It breaks my heart to hear your son shed tears over it. Argh. Its completely unfair. BIG HUGS.

Misty said...

I am just sick about this whole situation Lora. I know how much angst you have over making this seemingly impossible decision. You are both in my constant thoughts. Love you!

Anonymous said...

Sometimes you have to arrive at the right decision (i.e., right medication,correct dosing) through experimentation, through trial and error. Better to under-dose and increase slightly from there, I think. You will get it right. You are dealing with the most frustrating part of it.. to find the right drug at correct dose. I feel for you. Epilepsy is scarey. I will pray that you find the magic pills with little to no side effects. You can always get a second opinion if you are worried about a doctor's recommendations and I would.

Sarah said...

((HUGS)) I had a good friend whose son was diagnosed with epilepsy around his 6th birthday...6. It was a long hard road for them, too. They found several support groups and have really listened to their child about how the medications make him feel. Since then (almost five years ago) his medications have been greatly reduced and things have smoothed out. According to her many of her son's seizures seemed to be tied with times of major growth and family stress.
I truly have no answers. I can't imagine going through this with another disease...I know you are surrounded by people that love you. I guess you can handle it like you would d - ask questions, write down notes of what you observe, ask more questions, find doctors/nurses/clinics that you trust and are treated with respect...
I'll be thinking of you guys. Take care :)

Related Posts Plugin for WordPress, Blogger...